Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 173, NWS Mobile, AL

July 25, 1999George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 25, 1999, 5:42 PM CDT for George County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 1999, 5:42 PM CDT (22:42 UTC)
Expired
Jul 25, 1999, 6:45 PM CDT
In force
63 min
Issued by
NWS Mobile, AL
Area
Whole counties

County George County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 252241
SVRMOB
MSC039-252345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT SUN JUL 25 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 645 PM CDT

* AT 541 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 6 MILES WEST OF LUCEDALE OR 5 MILES SOUTH OF MERRILL...
  MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  MERRILL BY 550 PM CDT
  AVENT BY 605 PM CDT
  BENNDALE BY 620 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 25, 2:45 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN JUL 25 1999

MODELS REMAIN CONSISTENT IN SLIGHTLY LOWER UPPER GEOPOTENTIAL
HEIGHTS OVER SERN US WITH GENERAL WEAKNESS ALOFT AS UPR TROUGH MOVES
OFF EAST COAST AND LARGE MID/UPPER HIGH REMAINS PARKED OVER PLAINS
STATES. SLIGHT WEAKNESSES IN SFC PRES FIELD CONTINUES TO BE
REFLECTED OVER SE US AS A RESULT THROUGH TONIGHT...BUT BY MONDAY
UPPER TROF MOVES E AND SFC HIGH PRES BEGINS TO BUILD OVER ERN GULF
AND SE STATES.  SUBSIDENCE ALSO BEGINS TO DEVELOP OVER SERN STATES
BY LATE MONDAY IN WAKE OF DEPARTING UPPER TROUGH AS UPPER HIGH
REMAINS IN PLACE OVER CENTRAL US. CONVECTIVE COMPLEX CURRENTLY MOVG
S AND W ACROSS ERN HALF OF FCST AREA UNDER REGION OF COOLER TEMPS
ALOFT AS INDICATED BY RUC 500MB TEMP GUIDANCE...AND EXPECT THIS
FEATURE TO CONTINUE RAIN CHANCES OVER ERN ZONES THIS EVENING WITH
LOWER POPS W TONIGHT.  OTHERWISE...MON THROUGH TUE...PCPN FCST WILL
PRIMARILY RELATED TO MESOSCALE FORCING ALONG SEA/LAND BREEZE
INTERACTIONS AND AFTERNOON HEATING.  WITH DRIER AIR FILTERING INTO
REGION BY END OF PERIOD AND INTO EXTENDED TIME FRAME...EXPECT FEWER
SHRA/TSRA.  MANY LOCATIONS RAIN COOLED THIS AFTERNOON...BUT EVEN
THOSE AREAS THAT HAVE NOT RECEIVED ANY RAINFALL COOLER THAN PAST FEW
DAYS.  EXPECT THIS SLIGHTLY COOLER TREND TO CONTINUE THIS PERIOD.
LIKE FAN POPS FOR TONIGHT...BUT FWC LOOKS BETTER FOR REMAINDER OF
PERIOD.  FWC/FAN BOTH OVER DID TEMPS FOR THIS AFTERNOON.  WILL
UNDERCUT GUIDANCE MAX TEMPS SLIGHTLY THIS PERIOD...BUT MIN TEMPS
LOOK REASONABLE. PRELIM NUMBERS FOLLOW...

MOB BB 074/092 073/093 074 12232
PNS BB 076/090/075/091 075 12232
GZH BB 073/093 072/094 072 12432
DTS BB 075/090 076/091 075 12232
61A BB 072/093 071/094 071 12432
2RO BB 073/093 072/094 072 12232

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:30 PM CDTFlash Flood WarningMOBWayne2 hr
Jul 25, 6:50 PM CDTSevere Thunderstorm WarningMOBStone55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.